MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 HOLE ACET SHELL 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL

SMITH & NEPHEW, INC. R3 0 HOLE ACET SHELL 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL
Model Number 71331852
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Joint Dislocation (2374); Ambulation or Postural Difficulties (2544)
Date of Event 04/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that the patient underwent a medical indicated revision surgery on the right hip on (b)(6) 2018.The revision surgery was performed due to dislocation.The shell, head and liner were explanted and replaced with zimmer parts.The index competitor stem remains implanted.The patient underwent a posterior sepsis and pneumonia after this revision surgery, but no s&n implants were involved.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical / medical investigation concluded that, reportedly the pain and revision were due to dislocation of the right hip while bending over donning the right shoe.The clinical root cause of the reported dislocation could not be definitively concluded; however, the mixed manufacturer right hip-construct, history of prior right hip dislocation/revision approximately 8 weeks ago, and the patient activity could not be ruled out as a possible contributing factors to the reported events.Of note, the patient does have a contralateral history of revisions x 3 due to dislocations, one notably in 10/2015 during an attempt to don socks.It could not be concluded that the reported clinical findings were associated with a mal-performance of the s+n implants used in the mixed-manufacturer-construct.Patient impact assessed was the dislocation, subsequent pain, ambulation difficulties, and revision which included exploration of the sciatic nerve due to continued foot-drop.Further patient impact could not be determined.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 0 HOLE ACET SHELL 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11541080
Report Number1020279-2021-02275
Device Sequence Number14603112
Product Code MRA
UDI-Device Identifier03596010597595
UDI-Public03596010597595
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K070756
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/07/2019
Device Model Number71331852
Device Catalogue Number71331852
Device Lot Number09FM06131
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR